ZocdocAnswersWould anti-inflammatory medication help with a swollen epididymus?

Question

Would anti-inflammatory medication help with a swollen epididymus?

My doctor says that my epididymus is swollen and gave me anti-inflammatory medication. Is this all that can be done? My testicle is really sore and I'm scared that it won't go away.

Answer

I am sorry to hear that you are in such discomfort. Epididymitis is an inflammation of the tube that leads from the testicle towards the urethra. It is one of the more uncomfortable conditions that men can have! Fortunately it does tend to get better with treatment relatively quickly. Any evaluation of epididymitis usually includes ruling out sexually transmitted infections or urinary tract infections. If you have either of these infections, then treatment of the epididymitis will include a course of antibiotics to get the infection under control. However, many cases of epididymitis are not infectious in nature. In these cases, treatment with non steroidal anti inflammatory medications (NSAIDS) like ibuprofen or naproxen are the treatments of choice. It sounds like your doctor has already prescribed these for you, and so you should take them as directed and I think you can expect to be feeling better soon. If you were not evaluated for urinary tract infections or sexually transmitted infections, then that would be another thing to do. You should ask your doctor about this, just to confirm that these tests have been done. If they have been done, and if they were negative, then treatment with anti inflammatories is all you should need.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.